Alert archive / Arkansas / Winter Storm Warnings in 2012
Winter Storm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this winter storm warning at Dec 24, 2012, 2:47 PM CST for 5 counties in Arkansas; Dunklin County, Missouri. It took effect at Dec 25, 2012, 3:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 2:47 PM CST (20:47 UTC)
- In effect from
- Dec 25, 2012, 3:00 PM CST
- Expired
- Dec 25, 2012, 4:17 AM CST
- In force
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS44 KMEG 242047 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM WILL IMPACT PARTS OF THE MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT... .AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN WILL SPREAD OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT PERIODS... ACCOMPANIED BY STRONG NORTHERLY WINDS. ARZ008-009-017-018-026-MOZ113-251100- /O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 247 PM CST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...6 TO 10 INCHES. * TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW WILL BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. BLOWING SNOW WILL REDUCE VISIBILITIES FURTHER. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ARZ027-028-035-MOZ115-TNZ001-002-019-251100- /O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... CARUTHERSVILLE...UNION CITY...DYERSBURG 247 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * SNOW ACCUMULATIONS...3 TO 6 INCHES. * TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW MAY SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SJM
1 follow-up statement
251 WWUS44 KMEG 251017 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CST TUE DEC 25 2012 ...BLIZZARD CONDITIONS EXPECTED TO IMPACT PARTS OF THE MIDSOUTH FROM LATE TODAY...THROUGH CHRISTMAS NIGHT AND INTO EARLY WEDNESDAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY ACROSS TEXAS WILL TRACK INTO THE MIDSOUTH BY THIS EVENING. RAIN WILL SPREAD OVER MOST OF THE MIDSOUTH THIS MORNING AND AFTERNOON. RAIN WILL BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATE THIS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW BY EARLY EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE NIGHT WITH THE ADDED POSSIBILITY OF AN INITIAL ICE PELLET MIX. IN ADDITIONAL TO THE HEAVY SNOW...STRONG NORTH WINDS GUSTING UP TO 45 MPH ARE EXPECTED...CAUSING SEVERE REDUCTIONS IN VISIBILITIES...ALONG WITH BLOWING AND DRIFTING CONDITIONS. ARZ008-009-017-018-026-MOZ113-251800- /O.CAN.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ ARZ027-028-035-MOZ115-TNZ001-002-019-251800- /O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... CARUTHERSVILLE...UNION CITY...DYERSBURG 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TNZ048-251800- /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ LAUDERDALE- 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ ARZ036-048-049-058-MSZ001-007-008-010-011-TNZ003-004-020-021- 049>051-088-089-251800- /O.NEW.KMEG.WW.Y.0002.121226T0300Z-121226T1500Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT- SHELBY-FAYETTE- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE 417 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * SNOW/SLEET/ICE ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS. A BRIEF MIXTURE OF ICE PELLETS...WITH ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH WILL ALSO BE POSSIBLE. * TIMING...FROM 9PM THIS EVENING THROUGH 9AM WEDNESDAY MORNING * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ON SECONDARY ROADS BEGINNING LATE THIS EVENING THROUGH TOMORROW MORNING. GUSTY WINDS UP TO 40 MPH WILL ALSO REDUCE VISIBILITIES AT TIMES DOWN TO LESS THAN A HALF OF A MILE. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES FROM BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ JAB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 11:41 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 24, 11:41 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 AM CST MON DEC 24 2012
.UPDATE...
UPDATE FOR AVIATION 18Z TAFS
&&
.PREV DISCUSSION... /ISSUED 1014 AM CST MON DEC 24 2012/
DISCUSSION...
A 1010BM LOW PRESSURE SYSTEM IS LOCATED OVER MIDDLE TENNESSEE
THIS MORNING. LEFTOVER LOW CLOUDS ARE LINGERING OVER MUCH OF THE
AREA WITH ISOLATED LIGHT SHOWERS ACROSS NE MS. DRIER AIR IS
WORKING INTO AREAS WEST OF THE RIVER ON NW WINDS OF 10 TO 15 MPH.
THE LOW CLOUDS WILL CONTINUE TO ERODE THOUGH THE LATEST 925 MB
MODEL DATA INDICATES NE MS SHOULD REMAIN MOSTLY CLOUDY FOR MOST OF
THE AFTERNOON. TRIMMED RAIN CHANCES ACROSS PARTS OF WEST TN AND
SLOWED CLEARING EAST OF THE RIVER. UPDATE OUT SHORTLY.
STARTING TO DIGEST THE INCOMING MODEL DATA. STAY TUNED.
SJM
PREV DISCUSSION... /ISSUED 521 AM CST MON DEC 24 2012/
DISCUSSION...
CHRISTMAS DAY PROMISES TO BE AN ACTIVE WEATHER DAY ACROSS THE
MIDSOUTH...AS A DEEP UPPER LEVEL LOW LIFTS INTO THE REGION FROM
THE SOUTHERN PLAINS.
INITIAL CONCERN WILL BE SEVERE THUNDERSTORM POTENTIAL OVER NORTHEAST
MS...SOUTH OF A CHARLESTON TO TUPELO LINE LATE TUESDAY AFTERNOON
IN EARLY EVENING. NAM SOUNDINGS SHOW POTENTIAL FOR STORMS TO BECOME
ROOTED IN THE BOUNDARY LAYER ALONG A WARM FRONT TOWARD 6PM LOCAL
TIME...ALLOWING FOR UPDRAFTS TO TAP INTO STRONGLY VEERED LOW LEVEL
WINDS. NAM SOUNDINGS SHOWED HELICITY IN EXCESS OF 600 M2/S2 IN
THE LOWEST 3KM. MODEST INSTABILITY AND NEAR MOIST ADIABATIC LAPSE
RATES MAY MITIGATE SEVERE WEATHER THREAT. ALTHOUGH BETTER INSTABILITY
WILL LIKELY BE OBSERVED FURTHER SOUTH OVER CENTRAL MS INTO AL...THE
NAM POSITIONING OF A 1000MB SURFACE LOW OVER NORTHWEST MS AT 9PM
AND SURFACE WARM FRONT ALONG THE TN/MS MAY RESULT IN MORE ROBUST
WARM SECTOR OVER NORTH MS THAN NAM SOUNDINGS SUGGEST.
FOR THE REMAINDER OF THE MIDSOUTH ON CHRISTMAS DAY... RAIN WILL BE
THE ORDER OF THE DAY. COLDER LOW LEVEL AIR WILL BEGIN TO WEDGE
DOWN BEHIND THE SURFACE INTO FAR NORTHEAST AR...WITH 925 MB TEMPS
AROUND MINUS 1.5 BY 6PM. RAINS SHOULD MIX WITH WET SNOW AND
POSSIBLY SLEET DURING THE LATE AFTERNOON AND CHANGE OVER TO SNOW
BY EARLY EVENING...WITH NEAR STATIC THERMAL PROFILES THROUGH
MIDNIGHT. DEEPER COLD AIR WILL SWEEP SOUTHEAST BEHIND THE EXITING
SURFACE LOW AFTER MIDNIGHT. A VERY TIGHT PRESSURE GRADIENT MAY
YIELD SURFACE WIND GUSTS TO 35 MPH OVER THE DELTA.
PRIMARY CHANGE TO THE SNOW FORECAST WAS TO LESSEN SNOW AMOUNTS
NEAR THE SOUTHEAST PERIPHERY OF THE SNOW TRACK...NEAR MEMPHIS...
WHERE WARM LOW LEVEL AIR WILL LINGER LONGER THAN PREVIOUSLY
FORECAST. HAVE ALSO EXPANDED THE WINTER STORM WATCH INTO OBION
COUNTY TN...WHERE WRAP AROUND SNOW FROM WESTERN KY EARLY WEDNESDAY
MORNING MAY RESULT IN STORM TOTAL AMOUNTS NEAR 4 INCHES.
THE UPPER LOW WILL LIFT OUT WEDNESDAY...REPLACED BY LOW AMPLITUDE
RIDGING ALOFT. ECMWF AND GFS BRING AN OPEN TROF THROUGH FRIDAY
INTO SATURDAY...WITH ANOTHER CHANCE OF RAIN TO MS AND LIGHT SNOW
TO AREAS NORTH OF I40.
PWB
&&
.AVIATION...
MVFR CONDITIONS DUE TO LOW CIGS ARE FOUND ACROSS MUCH OF THE
AREA...OUTSIDE OF NE ARKANSAS WHERE CLEARING HAS OCCURRED. LOW CIGS
HAVE LIFTED WITH SOME MIXING AS WINDS HAVE INCREASED THIS MORNING.
THIS TREND WILL CONTINUE...THOUGH NOT MUCH MORE...AND WILL LIKELY
HAVE MARGINAL MVFR CIGS THROUGH 24/20-21Z AT KMEM...AND THROUGH
THE DAY AT KMKL AND KTUP. WINDS WILL GRADUALLY TURN MORE
NORTHEASTERLY THAN THE CURRENT NORTHERLY WINDS OVER THE NEXT 12
HOURS...AND INCREASE TO 10 TO 15KTS BY THE END OF THE TAF PERIOD. LOW
CIGS MAY RETURN TOWARDS 25/11-13Z WITH MODELS SHOWING SIGNIFICANT
LOW LEVEL MOISTURE RETURN. SHOWERS OR LIGHT RAIN POSSIBLE AT TUP
TOWARDS THE VERY END OF THE TAF PERIOD AFTER 25/15-16Z. --ABS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 57 39 45 33 / 10 10 100 100
MKL 56 35 48 35 / 10 10 80 100
JBR 53 33 37 28 / 10 10 70 100
TUP 62 42 58 38 / 20 10 100 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
POINSETT-RANDOLPH.
MO...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR DYER-LAKE-OBION.
&&Hazardous weather outlook, Dec 24, 4:27 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 427 AM CST MON DEC 24 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI CHRISTMAS DAY...PRIMARILY SOUTH AND EAST OF CHARLESTON TO TUPELO LINE. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. A POTENTIALLY SIGNIFICANT WINTER STORM WILL DEVELOP OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE CHRISTMAS EVENING THROUGH EARLY MORNING WEDNESDAY. STORM TOTAL SNOWFALL OF 3 TO 9 INCHES WILL BE POSSIBLE...WITH HIGHEST AMOUNTS NORTH OF A WALNUT RIDGE TO PIGGOTT ARKANSAS LINE. A WINTER STORM WATCH REMAINS IN EFFECT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TUESDAY AFTERNOON OVER NORTHEAST MISSISSIPPI...IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS IN NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE MAY BE REQUESTED TO SEND IN REPORTS OBSERVED WINTER WEATHER TUESDAY NIGHT. PWB
Nearby
Winter Storm Warnings in Arkansas, 2012Winter Storm Warnings in Missouri, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.